Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Suggest remedy for presence of mucus after bowel movement

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5767 Questions
Question
after a bowel movement which is always large and hard. I always have a large amount of discharge that
I have to continually have clean with baby wipes. All this and its always there no matter how many times
I clean myself. Its even present when I wake in of a morning. I just can't understand what causes this to
every day or night.
Posted Fri, 22 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Grzegorz Stanko 40 minutes later
Brief Answer:
Mucus.

Detailed Answer:
Hello!

Thank you for the query.

This discharge is nothing more than a mucus. It is constantly produced by intestinal cells to help with stool passage. Usually, when there is no problem with large intestine and there is no constipation, this mucus is invisible.
However if it appears, can be a symptom of large intestine polyp or even colon cancer.
That is why I suggest you to do not ignore it. Please consult your doctor and have colonoscopy done.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor